Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 220, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 13, 2011, 4:01 PM CDT for 5 counties in Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 4:01 PM CDT (21:01 UTC)
- Expired
- May 13, 2011, 4:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Barbour County, AL, Bullock County, AL, Macon County, AL, Montgomery County, AL, Russell County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287
WUUS54 KBMX 132101
SVRBMX
ALC005-011-087-101-113-132145-
/O.NEW.KBMX.SV.W.0220.110513T2101Z-110513T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 PM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BARBOUR COUNTY IN SOUTHEAST ALABAMA...
BULLOCK COUNTY IN SOUTHEAST ALABAMA...
MACON COUNTY IN SOUTHEAST ALABAMA...
EAST CENTRAL MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
WEST CENTRAL RUSSELL COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 445 PM CDT
* AT 401 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AUBURN UNIVERSITY IN MONTGOMERY
TO UNION SPRINGS TO 5 MILES NORTHWEST OF BOOT HILL...AND MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
UNION SPRINGS...MILSTEAD...MIDWAY...TUSKEGEE...HURTSBORO...
NOTASULGA...ABERFOIL AND HARDAWAY.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 22 THROUGH 42...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3235 8604 3251 8581 3250 8580 3252 8580
3258 8570 3237 8543 3215 8521 3185 8559
TIME...MOT...LOC 2101Z 233DEG 30KT 3241 8611 3213 8573
3194 8568
$$
751 follow-up statement
128
WWUS54 KBMX 132122
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
422 PM CDT FRI MAY 13 2011
ALC005-011-087-101-113-132145-
/O.CON.KBMX.SV.W.0220.000000T0000Z-110513T2145Z/
BARBOUR AL-BULLOCK AL-MONTGOMERY AL-RUSSELL AL-MACON AL-
422 PM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MACON...WEST
CENTRAL RUSSELL...EAST CENTRAL MONTGOMERY...BULLOCK AND NORTH CENTRAL
BARBOUR COUNTIES UNTIL 445 PM CDT...
AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM VICTORYLAND TO 7 MILES WEST OF
GUERRYTON TO BARBOUR COUNTY PUBLIC LAKE DAM...MOVING NORTHEAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...
MILSTEAD...TUSKEGEE...HURTSBORO...NOTASULGA...LIVERPOOL...
DAVISVILLE...COMER...GUERRYTON...FRANKLIN AND SPRING HILL.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 22 THROUGH 42...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3235 8604 3251 8581 3250 8580 3252 8580
3258 8570 3237 8543 3215 8521 3185 8559
TIME...MOT...LOC 2122Z 241DEG 31KT 3244 8591 3221 8559
3200 8545
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:32 PM CDT, 29 minutes earlier.
Area forecast discussion, May 13, 3:32 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 332 PM CDT FRI MAY 13 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY. A VERY COMPLEX FORECAST TONIGHT DUE TO RAIN COOLED OUTFLOW BOUNDARY WHICH HAS PUSHED THROUGH CENTRAL ALABAMA. THE OUTFLOW BOUNDARY WAS LOCATED JUST NORTH OF SELMA AND ALEXANDER CITY AT 3 PM. TEMPERATURES ARE IN THE 60S ON THE NORTH SIDE OF THE OUTFLOW BOUNDARY...CREATING VERY STABLE LOW LEVEL CONDTIIONS ACROSS MOST OF THE NORTHERN HALF OF CENTRAL ALABAMA. A VERY DEEP CLOSED UPPER LOW OVER MISSOURI WITH AN ATTENDANT SURFACE COLD FRONT NEAR THE MISSISSIPPI RIVER WILL BE THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT OVERNIGHT ACROSS ALABAMA. AT THIS POINT...IT DOES NOT APPEAR THAT THE AIR MASS WILL RECOVER IN TIME FOR THE LIKELIHOOD OF SEVERE STORMS. AN ISOLATED SEVERE STORM STILL POSSIBLE DUE TO THE STRENGTH OF THE UPPER LEVEL FORCING AND COLD AIR ALOFT. SEVERE STORMS ARE DEVELOPING OVER CENTRAL MISSISSIPPI...BUT AIR MASS IN THIS REGION IS MUCH MORE UNSTABLE THAN AIR MASS OVER ALABAMA... SO STORMS WILL LIKELY WEAKEN AS THEY TRACK EASTWARD INTO WEST ALABAMA. MODELS HAVE BEEN TRENDING TOWARDS A FASTER MOVING COLD FRONT WHICH MEANS STORMS SHOULD BE EAST OF ALABAMA BY SUNRISE SATURDAY. THE STORM PREDICTION CENTER HAS REMOVED THE SLIGHT RISK OF SEVERE STORMS FOR EAST ALABAMA. EARLY MORNING ACTIVITY WILL BE MOSTLY EAST OF I-65 BY SUNRISE SATURDAY AND THIS ACTIVITY WILL BE MOSTLY INTO GEORGIA BY 9 AM. A VERY NICE DAY ON TAP FOR SATURDAY AND DRIER AND COOLER AIR MOVES IN BEHIND EXITING UPPER LEVEL TROF AXIS. THE UPPER LOW WILL MEANDER AROUND THE OHIO VALLEY REGION ON SUNDAY AND THE RAIN ASSOCIATED NEAR THE UPPER LOW SHOULD STAY NORTH OF THE AREA. .LONG TERM...MONDAY THROUGH FRIDAY. A STRONG VORT LOBE ASSOCIATED WITH UPPER LOW WILL ROTATE AROUND BASE OF UPPER LOW AND PUSH MUCH COOLER AIR SOUTHWARD INTO ALABAMA ON MONDAY. THERE IS ALSO ENOUGH MOISTURE WITH THE SHORT WAVE TROF TO PRODUCE SCATTERED SHOWERS. WITH THE CORE OF THE UPPER LOW PASSING TO THE EAST OF ALABAMA...THE INSTABILITY IS NOT AS HIGH AS PREVIOUS MODEL RUNS...AND POTENTIAL FOR ELEVATED THUNDERSTORMS LOOKS VERY MINIMAL AT THIS TIME...AND REMOVED THEM FOR THE FORECAST ON MONDAY. THE SHORT WAVE TROF WILL PASS THOUGH THE AREA QUICKLY WITH THE PRECIPITATION MOVING OUT OF THE AREA MONDAY EVENING. MOSTLY CLEAR SKIES AND MUCH COOLER CONDITIONS TUESDAY AND WEDNESDAY AS AREA REMAINS UNDER THE INFLUENCE OF THE UPPER LOW ALONG THE ATLANTIC COAST. A SHORT WAVE TROF OVER THE SOUTHWEST STATES WILL BRING MODERATING TEMPERATURES AND SOME HIGH CLOUDS INTO ALABAMA ON THURSDAY. THE SHORT WAVE TROF WILL EJECT INTO THE PLAINS STATES BY FRIDAY AND COULD BRING SOME CONVECTION INTO ALABAMA ON FRIDAY. 58/ROSE && .AVIATION...18Z TAF DISCUSSION. LINE OF STRONG THUNDERSTORMS MOVING THROUGH NORTHERN ALABAMA THIS AFTERNOON. SCATTERED THUNDERSTORMS SHOULD BE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON FROM TCL TO ANB. THUNDERSTORM POTENTIAL IN THESE AREAS SHOULD BE DIMINISHING NEAR 00Z. VARIABLE GUSTY WINDS WITH INTERMITTENT MVFR CONDITIONS WILL REMAIN POSSIBLE THROUGH 23/00Z. FARTHER SOUTH...NO ISSUES YET FOR MGM AND TOI. RADAR IS SHOWING SCATTERED THUNDERSTORMS DEVELOPING OVER SOUTHEASTERN MISSISSIPPI AND THESE STORMS SHOULD MOVE IN THE GENERAL DIRECTION OF MGM AND TOI OVER THE NEXT FEW HOURS. SHOWERS AND THUNDERSTORMS MAY REDEVELOP OVERNIGHT ACROSS CENTRAL ALABAMA AS ANOTHER SHORTWAVE PASSES OVER THE SOUTHEAST. TIMING AND COVERAGE OF THIS POTENTIAL WILL NEED TO BE RE-EVALUATED AS CONFIDENCE IS BELOW AVERAGE BEYOND 06Z. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 60 76 51 71 49 / 70 30 10 10 20 ANNISTON 61 77 54 73 52 / 70 30 10 10 20 BIRMINGHAM 61 76 55 71 49 / 70 20 10 10 20 TUSCALOOSA 58 74 54 73 50 / 50 10 10 10 10 CALERA 62 76 55 71 52 / 60 20 10 10 10 AUBURN 63 79 55 72 50 / 50 30 10 10 0 MONTGOMERY 64 81 55 77 51 / 50 20 10 10 0 TROY 64 80 56 76 49 / 40 20 10 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 13, 3:36 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 336 PM CDT FRI MAY 13 2011 ALZ011>015-017>050-142037- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 336 PM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR CENTRAL ALABAMA THIS AFTERNOON AND LAST THROUGH THE OVERNIGHT HOURS. THE SEVERE WEATHER THREATS INCLUDE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND CLOUD TO GROUND LIGHTNING. THE TORNADO THREAT IS MINIMAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED AT SOME POINT TODAY LASTING THROUGH EARLY SATURDAY.
In the hours before
Local storm report, May 13, 2:16 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM HAIL 2 ESE CARBON HILL 33.88N 87.49W
05/13/2011 E1.00 INCH WALKER AL PUBLIC
DIME TO QUARTER SIZE HAIL WAS REPORTED NEAR HIGHWAY 118
AND INTERSTATE 22 JUST EAST OF CARBON HILL.
0956 AM HAIL 2 NW GAMBLE 33.90N 87.36W
05/13/2011 E1.75 INCH WALKER AL PUBLIC
GOLFBALL SIZE HAIL BROKE A FEW WINDOWS OUT OF A MOBILE
HOME NEAR SARAGOSSA.
1020 AM HAIL CURRY 33.96N 87.21W
05/13/2011 E1.25 INCH WALKER AL PUBLIC
HALF DOLLAR SIZE HAIL FELL KNOCKING LOTS OF LEAVES OFF
TREES FROM CURRY TO SMITH LAKE.
1056 AM TSTM WND DMG BANGOR 33.97N 86.76W
05/13/2011 BLOUNT AL EMERGENCY MNGR
A FEW TREES BLOWN DOWN IN BANGOR.
1110 AM TSTM WND DMG 2 NW HUEYTOWN 33.46N 87.02W
05/13/2011 JEFFERSON AL PUBLIC
TREES DOWN ON TAYLORS FERRY RD. LOTS OF DEBRIS ON ROAD IN
CONCORD.
1110 AM HAIL 3 N BESSEMER 33.42N 86.96W
05/13/2011 E0.88 INCH JEFFERSON AL PUBLIC
1112 AM TSTM WND DMG 4 NE HUEYTOWN 33.48N 86.95W
05/13/2011 JEFFERSON AL BROADCAST MEDIA
TREES DOWN ON PLEASANT GROVE ROAD AT 5 ACRE ROAD.
1117 AM TSTM WND DMG BLOUNTSVILLE 34.10N 86.58W
05/13/2011 BLOUNT AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN IN BLOUNTSVILLE.
1125 AM TSTM WND DMG 3 SW SNEAD 34.09N 86.44W
05/13/2011 BLOUNT AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN AND BLOCKING THE ROADWAY
BETWEEN BLOUNTSVILLE AND SNEAD.
1138 AM TSTM WND DMG WALNUT GROVE 34.06N 86.29W
05/13/2011 ETOWAH AL BROADCAST MEDIA
TREES DOWN AND POWER OUT ALONG HOPPER ROAD.
1147 AM TSTM WND GST 3 NW AURORA 34.15N 86.23W
05/13/2011 E60.00 MPH ETOWAH AL PUBLIC
DIME SIZE HAIL AND WIND GUSTS TO 60 MPH IN FAR
NORTHWESTERN ETOWAH COUNTY.
1152 AM TSTM WND DMG AURORA 34.12N 86.19W
05/13/2011 ETOWAH AL PUBLIC
TREES WERE BLOWN DOWN IN THE AURORA AREA.
1200 PM TSTM WND DMG GADSDEN 34.01N 86.01W
05/13/2011 ETOWAH AL EMERGENCY MNGR
A LARGE TREE WAS BLOWN DOWN ON PEARL STREET IN
GADSDEN.THE LANDED ON A HOME. ONE PERSON WITH POSSIBLE
HEAD INJURY. NUMEROUS TREES REPORTED DOWN IN THE CITY OF
GADSDEN.
1220 PM HAIL RAINBOW CITY 33.95N 86.04W
05/13/2011 E0.50 INCH ETOWAH AL EMERGENCY MNGR
PEA TO HALF INCH HAIL. REPORTED BY PUBLIC.
1224 PM HAIL GLENCOE 33.96N 85.93W
05/13/2011 E0.50 INCH ETOWAH AL EMERGENCY MNGR
DIME SIZE HAIL IN GLENCOE
1228 PM TSTM WND DMG LEESBURG 34.18N 85.77W
05/13/2011 CHEROKEE AL EMERGENCY MNGR
A LARGE TREE WAS BLOWN DOWN AND BLOCKING THE ROADWAY NEAR
COUNTY ROAD 7 AND WEISS DAM. ONE HOME ALONG COUNTY 20
SUFFERED SHINGLE DAMAGE.
1247 PM TSTM WND DMG GAYLESVILLE 34.27N 85.56W
05/13/2011 CHEROKEE AL EMERGENCY MNGR
NUMEROUS TREES BLOWN DOWN IN AND AROUND GAYLESVILLE.
&&
LINHARESSpecial weather statement, May 13, 3:04 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
304 PM CDT FRI MAY 13 2011
ALZ032-033-039-040-132045-
DALLAS AL-HALE AL-MARENGO AL-PERRY AL-
304 PM CDT FRI MAY 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALE...SOUTHERN PERRY...
WESTERN DALLAS AND MARENGO COUNTIES UNTIL 345 PM CDT...
AT 304 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL MILLS TO 6 MILES
NORTHWEST OF MILLER TO DIXONS MILL...AND MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LINDEN...
UNIONTOWN...
PIN HOOK...
CENTRAL MILLS...
SURGINER...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3246 8795 3262 8717 3212 8699 3206 8718
3227 8744 3226 8751 3214 8752 3213 8761
3201 8763 3200 8784
TIME...MOT...LOC 2004Z 250DEG 26KT 3229 8743 3222 8783
3201 8774
75Special weather statement, May 13, 3:06 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
306 PM CDT FRI MAY 13 2011
ALZ049-132045-
PIKE AL-
306 PM CDT FRI MAY 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 345 PM CDT...
AT 306 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GOSHEN...MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GOSHEN...
TROY...
BRUNDIDGE...
ANSLEY...
TROY MUNICIPAL AIRPORT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3167 8615 3179 8615 3180 8621 3184 8619
3188 8619 3198 8606 3198 8600 3203 8600
3207 8594 3202 8589 3198 8588 3198 8585
3192 8579 3189 8580 3164 8575 3163 8618
TIME...MOT...LOC 2006Z 250DEG 26KT 3174 8618
75Local storm report, May 13, 3:13 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG GADSDEN 34.01N 86.01W
05/13/2011 ETOWAH AL EMERGENCY MNGR
*** 1 INJ *** A LARGE TREE WAS BLOWN DOWN ON PEARL STREET
IN GADSDEN. ONE PERSON WAS STANDING OUTSIDE AND WAS HIT
BY A TREE LIMB AS THE TREE FELL. NUMEROUS ADDITIONAL
TREES WERE REPORTED DOWN IN THE CITY OF GADSDEN.
&&
LINHARESLocal storm report, May 13, 3:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND GST TROY 31.81N 85.97W
05/13/2011 M60 MPH PIKE AL OFFICIAL NWS OBS
&&
LINHARESSpecial weather statement, May 13, 3:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 PM CDT FRI MAY 13 2011
ALZ031>033-040-132145-
DALLAS AL-GREENE AL-HALE AL-PERRY AL-
353 PM CDT FRI MAY 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENE...SOUTHERN
HALE...PERRY AND NORTHERN DALLAS COUNTIES UNTIL 445 PM CDT...
AT 353 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
TISHABEE TO VALDEN TO BOGUE CHITTO...AND MOVING EAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SELMONT-WEST SELMONT...
SELMA...
GREENSBORO...
MARION...
ORRVILLE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3288 8763 3276 8713 3230 8687 3223 8736
3250 8751 3258 8787 3259 8789 3261 8788
3259 8786 3260 8784 3262 8785 3263 8793
3262 8796 3263 8796
TIME...MOT...LOC 2053Z 270DEG 20KT 3258 8793 3255 8738
3236 8727
75The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:21 AM CDT | Special Weather Statement | BMX | Lamar | 39 min |
| May 13, 9:01 AM CDT | Special Weather Statement | BMX | Fayette | 44 min |
| May 13, 9:40 AM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 46 min |
| May 13, 10:12 AM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 26 min |
| May 13, 10:39 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 51 min |
| May 13, 11:08 AM CDT | Severe Thunderstorm Warning | BMX | Blount | 52 min |
| May 13, 11:22 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair | 53 min |
| May 13, 11:51 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 54 min |
| May 13, 12:39 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 37 min |
| May 13, 1:00 PM CDT | Special Weather Statement | BMX | Bibb, Chilton, Clay, Cleburne, Shelby, Talladega | 45 min |
| May 13, 1:41 PM CDT | Special Weather Statement | BMX | Chilton, Clay, Cleburne, Coosa, Talladega | 64 min |
| May 13, 3:04 PM CDT | Special Weather Statement | BMX | Dallas, Marengo | 41 min |
| May 13, 3:06 PM CDT | Special Weather Statement | BMX | Pike | 39 min |
| May 13, 3:34 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 41 min |
| May 13, 3:41 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Montgomery, Pike | 49 min |
| May 13, 3:53 PM CDT | Special Weather Statement | BMX | Dallas, Hale, Perry | 52 min |
| May 13, 4:39 PM CDT | Special Weather Statement | BMX | Lee, Macon, Russell | 51 min |
| May 13, 5:09 PM CDT | Special Weather Statement | BMX | Autauga | 51 min |
| May 13, 5:14 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 46 min |
| May 13, 5:54 PM CDT | Special Weather Statement | BMX | Elmore | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.